Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Mothers Intuition

Has your doctor ever prescribed your lil one a medicine you felt your lil one didn't need? Like your lil red mommie flag went up and said my child doesn't need this.

I ask because my daughter got a really bad diaper rash and the Nurse Practioner said it was a fungi because she also has thrush. So she wrote her a prescription, nystatin for her thrush and the cream nystatin for the rash. Well when I told her about my daughters rash she didn't even look at it she just wrote a prescription.
Well when it came time to change my daughters diaper I was getting the cream nystatin out to put on her rash but my mommie flag came up and said to not use it. We've been using desitin. So when I was about to put it on I noticed her rash was going away and I didn't use the medicine.

So I guess my question is should I use it and have you ever had your mommie gut feeling kick in about using medicine on your child you feel isn't necessary?

Answer Question
 
new_mommie_2b

Asked by new_mommie_2b at 6:36 PM on Feb. 11, 2011 in General Parenting

Level 8 (218 Credits)
Answers (10)
  • It happens a lot with me. Try to air it out first and bathing her daily first and if it doesn't go away on its on tek the RX. Good luck!
    dragonqueen

    Answer by dragonqueen at 6:45 PM on Feb. 11, 2011

  • i have used this , its ok it just clears up the yeast infection
    letstalk747

    Answer by letstalk747 at 6:46 PM on Feb. 11, 2011

  • I always restrain from using any medication on my children unless it is absolutely neccesary. If the rash is getting better, you made the right choice. At least you have the medication in case you need it. Research the cream on the internet as well to see if it has any side effects. Who knows, you may find the reason why you didn't want to use it.
    Dreamlander

    Answer by Dreamlander at 6:47 PM on Feb. 11, 2011

  • Yes, the doc has prescribed meds I didn't use because my gut feeling was that it was unnecessary. Nothing anywhere says you HAVE to use the meds. You spend 24/7 with your baby, that Doc spends 5 minutes with her. Who knows better, overall? No, you should not use it if you don't feel comfortable using it.

    Good for you for listening to your Mommy Intuition!
    Rosehawk

    Answer by Rosehawk at 6:48 PM on Feb. 11, 2011

  • Yes. You should be able to talk to your pediatrician about your concerns. They are busy but you need to simply speak up. You can use key words such as "I prefer..." or "Can you help me decide....." or "What are all my options...." As patients, we are used to just doing what the doc says and in all reality, we need to ask, ask, ask. My situation was that I missed some immunizations (shots) and my doc wanted to give my LO a lot of shots at once. I said "Dr. XXX, I am not comfortable with all the shots at once so what can we do today and when should I come back for the rest?" Done deal. I voiced my concerns and my doc still was able to do his job.
    2tinyhineys

    Answer by 2tinyhineys at 6:57 PM on Feb. 11, 2011

  • Thank you. I also think i didn't use it because it said it was used for athlete's foot and ring worm. Plus that nurse never really listens to what I have to say about what's going on with my daughter. Like when i tried explaining to her that the nystatin for her thrush was giving her really bad diarreah she told me that its not the nystatin giving her diarreah the nurse said "No its not harmful to babies and there are no side effects" so it didn't feel right when she prescribed that prescription for the rash.
    new_mommie_2b

    Comment by new_mommie_2b (original poster) at 6:59 PM on Feb. 11, 2011

  • yes my mommy gut has kicked in MANY times over the years... but never in regards to meds
    sahlady

    Answer by sahlady at 7:18 PM on Feb. 11, 2011

  • All the time. I had over 5 perscriptions unfilled for antibiotics I never gave my son. His doc passed it out like candy. Normally he didn't need it.
    lstrickland

    Answer by lstrickland at 9:38 PM on Feb. 11, 2011

  • Since her rash is clearing up with the Desitin, you may very well have been right. Just to clear up any concern you have for the Nystatin, it's a fungal cream and fungus on the bottom is very common. Athlete's foot and ringworm area also fungus (fungi), so there is no real concern that the Nystatin would be harmful on your little one's bottom. Hang onto the prescription, you may need it in the future. The nurse probably went ahead and wrote the Rx for the cream because it is very common for one fungus to accompany another. The baby has thrush, which means the fungus is passing through her body and coming out the other end exposing her bottom to it. Just like it's common for a person with a fungus under their toenail to also have athlete's foot.
    Anytime you have concern over medication that they dr has prescribed, discuss it with them. They may prescribe something else or explain to you WHY they prescribed it better.
    slw123

    Answer by slw123 at 10:16 PM on Feb. 11, 2011

  • But some rashes are yeast related, kind of like when we have one. Without it, it won't go away. Yeast will keep growing and spreading until something is used to get rid of it. Ahtlete's foot and ringworm are also yeast related, fungi. Keep an eye on it, if it comes back consider using it. Most importantly, lots of air helps.
    amessageofhope

    Answer by amessageofhope at 12:59 AM on Feb. 12, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN